Jump to content
CrazyBoards.org

lexapro. im hating it.


Recommended Posts

so...i started taking Lexapro a week ago(10 mg). It was first prescribed to me 5 years ago but i always thought it did nothing so i stopped taking it. 

 

Recently my anxiety has just gotten the better of me. My OCD has been trying to return and panic attacks were becoming more common again. Thus i decided to take the Lexapro. 

 

I noticed a difference right away. I felt more sedated. Drowsy-ish. Even some vision changes?!?!?! All of this was/is tolerable and fading away. However...sexual problems. I feel numb in the brain and numb in my genitals. Due to trauma, most of my life i hate orgasms, but a recent relationship has changed my whole perspective and my sex life is the most wonderful thing i have ever experienced, so i just cant accept it. 

 

I know a lot of people say the benefits are worth it. But ive never really struggled that much with feeling depressed (the lexapro was mainly prescribed for my anxiety disorders i guess) and now i fear im going to because this sucks and it IS depressing. 

 

Has anyone ever taken lexapro or something similar and had sexual effects diminish or found something to enhance or fix them?  My boyfriend lives 2000 miles away and is coming in 3 weeks and ic ant decide if i want to stop taking them or not(obviously i will talk to my doc before doing so) .

 

THanks for any opinions and shared experiences. 

 

i dont think i have a sig. but i have been diagnosed with panic disorder, GAD, ADD and i take adderall 20 mg and xanax 2 mg daily and now the lexapro(10 mg)

Link to comment
Share on other sites

With all anti-depresants and anti-anxiety medications the side effect with the sexual feelings and numbness and etc are normal. It is listed with all information. I am not a professional but that was a medication I was on for a few years and I recently switched fully. I would suggest talking to your dr about the side effects, but also REMEMBER that with that type of medication it does take up to 6 weeks for the full effect of the medication. 

Link to comment
Share on other sites

As BangBangSami said, it can take a long time for the medication to start working, usually 4-8 weeks. So, if you haven't been taking it that long, it's hard to say how it will affect your sexual function in the future. The negative effects could diminish, or they could stay. 

 

I found that once I added Abilify, my ability to enjoy sex came back. I dunno if Effexor was killing my sex drive though, or if it was the depression. 

 

Wellbutrin is said to have less negative effects on sexual function. The only problem though is you experience anxiety problems, and Wellbutrin can increase anxiety in some people. I dunno how credible this website is, but it says, "Bupropion (Wellbutrin) and nefazodone appear to be less likely to cause sexual dysfunction (approximately 10-25% of patients experience sexual dysfunction)." http://www.depressionny.com/q&a-sexualse.htm I've heard this about Wellbutrin several times before though, so I believe it's true. 

 

There is also a drug I've heard of around here that can remedy the sexual side effects of SSRI's right before sex, but I don't know what it's called and google is not showing anything. I know who may chime in about it though. 

 

Talk to your doctor before you stop your Lexapro. This is really something you should talk to your doctor about anyway, because it's a side effect and they need to know about it, to know how your drug is affecting you. Definitely discuss this with your doctor. 

Link to comment
Share on other sites

As a man having been on every AD to include Parnate, Nardil and Marplan, every tricyclic, every tetracyclic and every SSRI, SNRI and all atypical ADs I have found only one which doesn't affect me as a man, Wellbutrin - bupropion.  I've yet to know a man face to face having problems from bupropion.  Have no idea if this holds true or not for the ladies but it's worth asking your pdoc. 

Link to comment
Share on other sites

you all seem to have much more patience than me. THis has been the longest week ever.

 

I have read some stuff and i heard that about wellbutrin. maybe thats the ticket. Id prefer to keep the RX list small but at this point im willing.

 

Thanks for the responses. what fun this is.

Link to comment
Share on other sites

  • 1 month later...

I have taken Lexapro 20mg the perfect dose for me for the past seven years or better and had no side effect san dno problems with it so I continue taking it with Abilify5mg which I stop in a another week to just take Lexapro20mg along with Loxapine that's the drug replacing the Abilify.I haven't had any Interest in Sex or anything like it since being on Lexapro I don't know if that's the meds But I think its me that doesn't care whether I have sex or not that's just me and How I feel about the whole making love scene I don't care if I ever meet someone or have sex for as Long as I live I am happy with that period.

Link to comment
Share on other sites

I was taking risperdal and lexapro, two drugs that diminish sex drive.  I have switched from risperdal to latuda and my sex drive has largely returned.  I guess this means that the risperdal was the med that was causing the sexual dysfunction.  So for me lexapro doesn't majorly affect my sex drive.  

I am on wellbutrin, which is even known to increase sex drive in some people.

Link to comment
Share on other sites

  • 3 weeks later...

Well after switching to vybriid, and then back to lexapro, and still feeling like shit...I just said to hell with anti depressants, got a dog, started working out. we shall see.

 

 

Just a thought, but you're taking Adderall which can really bump up your anxiety. Any possibility of lowering the dose there or switching to something like Strattera?

 

It is possible. I generally take 10-15 mg although im prescribed 40. which is honestly about what i need to truly have it work but it really messes with my stomach if i take that much. I have also gone off it for a couple years in the past and I still struggled with anxiety. I have never taken strattera or any other ADD meds. Is it a stimulant?

Link to comment
Share on other sites

It is possible. I generally take 10-15 mg although im prescribed 40. which is honestly about what i need to truly have it work but it really messes with my stomach if i take that much. I have also gone off it for a couple years in the past and I still struggled with anxiety. I have never taken strattera or any other ADD meds. Is it a stimulant?

 

Strattera is I think the one non-stimulant ADHD med, which is why it's the only one my psychiatrist will prescribe for me (because I have anxiety and mild psychotic symptoms sometimes). I'm not sure how much it really does for ADHD for me, but weirdly it helped so much with my anxiety that I decided to keep taking it.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...